Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 22, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Aug 11, 2021, 8:14 AM MST for Pima County, Pinal County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 8:14 AM MST (15:14 UTC)
- Expired
- Aug 11, 2021, 2:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 65 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 3.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WGUS45 KTWC 111514
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
814 AM MST Wed Aug 11 2021
AZC019-021-112100-
/O.NEW.KTWC.FA.W.0022.210811T1514Z-210811T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
814 AM MST Wed Aug 11 2021
The National Weather Service in Tucson has issued a
* Flood Warning for...
North Central Pima County in southeastern Arizona...
Southwestern Pinal County in southeastern Arizona...
* Until 200 PM MST.
* At 814 AM MST, Overnight showers and thunderstorms have lead to
increased flows in the Santa Cruz River. Bridges between Trico
Road to Chui-Chu may experience overtopping and dike structures
along the river may also be impacted. Flooding is ongoing or
expected to begin shortly in the warned area.
* Some locations that will experience flooding include...
Marana, Avra Valley, Chui-Chu, Picture Rocks, Cockleburr, Shopishk
and East Chui-Chu.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3276 11161 3243 11119 3237 11130 3255 11167
3274 11197 3277 11194 3277 11188 3278 11188
3279 11188 3279 11185 3279 11183 3279 11177
3276 11178 3276 11174 3273 11174 3274 11167
$$
EC1 follow-up statement
395
WGUS85 KTWC 112053
FLSTWC
Flood Statement
National Weather Service Tucson AZ
153 PM MST Wed Aug 11 2021
AZC019-021-112103-
/O.EXP.KTWC.FA.W.0022.000000T0000Z-210811T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
153 PM MST Wed Aug 11 2021
...FLOOD WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON FOR NORTH
CENTRAL PIMA AND SOUTHWESTERN PINAL COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3276 11161 3243 11119 3237 11130 3255 11167
3274 11197 3277 11194 3277 11188 3278 11188
3279 11188 3279 11185 3279 11183 3279 11177
3276 11178 3276 11174 3273 11174 3274 11167
$$
AHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Aug 11, 3:00 AM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 11, 3:00 AM MST, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 300 AM MST Wed Aug 11 2021 .SYNOPSIS...Increased shower and thunderstorm activity will bring temperatures a few degrees below average into the weekend. Some storms will generate strong winds and heavy rain which will result in continued flooding concerns and localized storm damage. && .DISCUSSION...The weak low near west central Arizona was joined by another mid level impulse rotating up from the south late last night. Combine that with a synoptic scale upper level diffluent pattern, elongated shear axis, continued moisture amounts well above average, and well organized deep convective outflows and you get the past 8 hours of widespread heavy rain and nearly continuous lightning. Rainfall amounts between 2 and 4 inches over a broad area from northeast Tucson to the foothills continues to cause flash flooding issues as that water pushes downstream into areas that saw between 1 and 2 inches for most of the rest of the city. Watching the impressive outflow from the earlier convective complex in Yuma County, and you get the feeling we have more to watch for this morning as storms redevelop through the Tohono O'Odham Nation. All that can be said at this point is that we probably will be too worked over to get something organized across our current active areas by the time this afternoon rolls around, but high PoP / low QPF isn't out of the question. We should be able to recover to average thunderstorm chances Thursday afternoon/evening before we see another major feature enter our weather picture. Remember 3 weeks ago when the high was well north of us and we were wide open to the strong inverted trough that pushed straight in from the east? It's starting to look that way again for this weekend. Current ensembles show another direct hit for southeast Arizona Saturday. With deep moisture in place, we'll likely be seeing another couple of days with excessive rainfall chances this weekend. Watch for enhanced severe thunderstorm chances ahead of this system for Thursday and/or Friday. && .AVIATION...Valid through 12/12Z. Mostly SCT-BKN clouds 10-14k ft MSL. Isolated to scattered SHRA/TSRA through the forecast period. Local MVFR conditions and gusty winds with SHRA/TSRA. Outside of SHRA/TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of sly/sely during the night/early morning and mainly wly/nwly late morning through afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Ample moisture this week along with periodic mid level disturbances will result in at least a mid grade monsoon pattern. Given the higher levels of moisture and cloud coverage, temperatures will be cooler this week. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:03 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 27 min |
| Aug 10, 6:15 PM MST | Areal Flood Advisory | TWC | Pima | 20 min |
| Aug 10, 6:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Aug 10, 6:32 PM MST | Special Weather Statement | TWC | 28 min | |
| Aug 10, 6:35 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 10, 6:41 PM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Aug 10, 6:49 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 10, 7:07 PM MST | Special Weather Statement | TWC | Pima | 38 min |
| Aug 10, 7:43 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 10, 7:50 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 10, 8:27 PM MST | Special Weather Statement | TWC | 33 min | |
| Aug 10, 8:31 PM MST | Special Weather Statement | TWC | Pinal | 29 min |
| Aug 10, 9:41 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Aug 10, 10:06 PM MST | Areal Flood Advisory | TWC | Pima | 23 min |
| Aug 10, 10:29 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 10, 11:35 PM MST | Flash Flood Warning | TWC | Pima | 55 min |
| Aug 11, 12:21 AM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Aug 11, 12:54 AM MST | Areal Flood Advisory | TWC | Pinal | 111 min |
| Aug 11, 2:04 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 11, 3:24 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Aug 11, 4:13 AM MST | Flash Flood Warning | TWC | Pima | 4 hr |
| Aug 11, 4:55 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 11, 1:41 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
| Aug 11, 2:12 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 45 min |
| Aug 11, 2:24 PM MST | Special Weather Statement | TWC | Santa Cruz | 21 min |
| Aug 11, 2:57 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Aug 11, 3:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Aug 11, 3:17 PM MST | Areal Flood Advisory | TWC | Cochise | 11 min |
| Aug 11, 3:28 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 11, 3:56 PM MST | Special Weather Statement | TWC | 34 min |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.